Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A refinement of the toral rank conjecture for 2-step nilpotent Lie algebras


Author: Paulo Tirao
Journal: Proc. Amer. Math. Soc. 128 (2000), 2875-2878
MSC (2000): Primary 17B56, 17B30
Published electronically: April 28, 2000
MathSciNet review: 1664387
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

It is known that the total (co)-homoloy of a 2-step nilpotent Lie algebra $\mathfrak{g}$ is at least $2^{\vert\mathfrak{z}\vert}$, where $\mathfrak{z}$is the center of $\mathfrak{g}$. We improve this result by showing that a better lower bound is $2^t$, where $t={\vert\mathfrak{z}\vert+\left[\frac{\vert v\vert+1}2\right]}$ and $v$ is a complement of $\mathfrak{z}$ in $\mathfrak{g}$. Furthermore, we provide evidence that this is the best possible bound of the form $2^t$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 17B56, 17B30

Retrieve articles in all journals with MSC (2000): 17B56, 17B30


Additional Information

Paulo Tirao
Affiliation: International Centre for Theoretical Physics (ICTP), Trieste, Italy; Facultad de Matemática, Astronomía y Física, Córdoba, Argentina
Address at time of publication: Heinrich-Heine-Universität, Mathematisches Institut, 40225 Düsseldorf, Germany
Email: ptirao@bart.cs.uni-duesseldorf.de, Paulo.Tirao@FamaF.uncor.edu.ar

DOI: http://dx.doi.org/10.1090/S0002-9939-00-05366-1
PII: S 0002-9939(00)05366-1
Keywords: Homology of Lie algebras, 2-step nilpotent Lie algebras, toral rank conjecture
Received by editor(s): August 24, 1998
Received by editor(s) in revised form: November 22, 1998
Published electronically: April 28, 2000
Communicated by: Roe Goodman
Article copyright: © Copyright 2000 American Mathematical Society